Thursday, March 5, 2009

Day 95: Malaria Pills

Doxycycline is a broad spectrum antibiotic that we take daily to prevent malaria. You must take it with a full glass of water and remain upright for about half an hour or ELSE! I've taken it a couple times just before bed and then spent the following day dry heaving. We also cannot donate blood for three years after taking this drug. It also can cause liver damage if taken over a long period of time (like a deployment!?), and increases sensitivity to light. It causes permanent yellowing of teeth and a whole list of other nutty things. On the plus side... it treats prostatitis, sinusitis, syphilis, chlamydia, pelvic inflammatory disease, acne, rosacea, escherichia coli, enterobacter aerogenes, lyme disease, folliculitis, shigella species, acinetobacter species, respiratory tract infections, urinary tract infections, streptococcus pneumoniae, and Methicillin-resistant Staphylococcus aureus infections! LOL! (I really don't believe the acne one though, because I hadn't had a zit in ages until I started taking these barf tablets.)

11 comments:

Mrs. Fence said...

Oh, you poor thing! If the malaria doesn't get you, the cure for it will! Stay well. Good to see you posting again.

mariemc said...

It's reasons like taking these pills for so long and daily that bacteria are becoming so resistant to drugs. I didn't know about this. I'm guessing/hoping at least it's only to specific deployed locations, not all of them? This is retarded and isn't Malaria treatable? Is it that rampant over there that EVERYONE has to do this every day for the whole time they're there? I think it's not fair the guinea pigs that the military makes us. Don't get me started on the Anthrax shot - I was just glad to be pregnant when it was my time to get it!!! Okay, I'll stop now....

sarita said...

i think those pills also cure social shyness,baldness and athletes foot!! when i was in the army we tested.....................................................................................toothbrushes!!! oh the pain!! :^)
you take care of yourself
and thank you for your service.

Alex said...

Hey sweetie, send me your addy over there - I want to send you some stuff!! I remember how fun it was to get mail when I was in Iraq! I did not know you were gone - I had major surgery and have been out of the loop!! Stay safe, my friend!! *STAMPIN HUGS* Alex

Cindi said...

oh no..what a thing, take them for a good reason and get 200 bad effects! what a girl to do?? take care. This is just one more reason for me to admire you, and all you are doing!
:)

shadoob said...

Hi! I haven't been to your blog for a while...but Ihave been thinking about you.
You sound like you have an amazing attitude. You remain in my prayers.
~Cheryl

Fightin' Texas Aggie said...

Mariemc- yes, and that would be the reason why we can't cure AIDS.


Lala! I text you, but I doubt you will get that, so I'm gunna ask you on here too. I have sent you a few letters. Have you received them? I sent one almost 2 and a half months ago. If not, what address should I be sending these letters to? i love you. let me know asap! :)

lisa chadwell said...

Druggie! I love you!

The Stampin' Soldier said...

I'm not just a user, I dispense them to everyone too! :-)

I love you, Aunt Lisa!

xoxo

Cindi said...

Laura, where..oh..where are you???
OMG it's been a month since you have posted and I"m worried sick about you!!
My prayers are going out daily that you are ok.

Anonymous said...

Good fill someone in on and this fill someone in on helped me alot in my college assignement. Say thank you you as your information.